• 17
    Oct
    2015
Workshop
Capacity-building workshops and events in 2015

Time:

14:00 - 19:00

Venue:

Room 2105, Langer Eugen Building, UN Campus, Bonn

City:

Bonn

Country:

Germany

During its forty-second session, the Subsidiary Body for Implementation requested the secretariat to organize a workshop back-to-back with the Ad Hoc Working Group on the Durban Platform for enhanced Action (ADP) to further discuss potential ways to enhance capacity-building.  The workshop took place in conjunction with ADP 2.11.

Report on the workshop on potential ways to enhance capacity-building activities is now available.NEW!
Please click here to view the report of the workshop.

Support matrix
The support matrix, designed along the topics featured in the workshop agenda, is an auxiliary tool meant to help participants to take notes, track relevant points of discussion, and identify issues to consider or have been considered during the breakout groups.  Participants can use this matrix at their own discretion. They can download it and write directly their notes during the workshop. Printed copies will be available at the workshop registration desk.


Information on the workshop was last updated on 17 October 2015.

PROVISIONAL AGENDA

  Time

 Focus

 Duration 

 

 12:00–13:00 

 Registration

 

 

 13:00–13:15
 Opening

Welcoming the participants and opening the workshop

 15 min

Welcoming remarks
H.E. Amena Yauvoli
SBI Chair

Overview of the objectives, scope and the organization of the workshop 
Mr. Bubu Jallow (The Gambia)
Facilitator
Mr. Kunihiko Shimada (Japan)
Facilitator

13:15–13:50
Session 1:
State of play in the delivery of capacity-building

Overview of efforts to build the capacity of developing country Parties and of the relevant gaps and needs in the delivery of capacity-building  activities 

 35 min

Scene-setting presentation:
► Ms. Smita Nakhooda (Overseas Development Institute – ODI) (15 min) Capacity building activities in developing countries (319 kB)

Open discussion (20 min)

13:50–14:50
Session 2:
Institutional arrangements for capacity-building

How institutional arrangements, including bodies established under the Convention,  can enhance the capacity of developing country Parties to plan, develop and implement adaptation, mitigation and technology development and transfer actions?

 60 min

Scene-setting presentations:
► Ms.Hlobsile Skhosana (Swaziland) (10 min) How Institutional Arrangements can enhance the capacity of developing country Parties (796 kB)
► Mr. Matti Nummelin (European Union) (10 min)
► Ms. Yamide Dagnet (World Resources Institute - WRI) (10 min)  Institutional options for a more effective capacity building in the post 2020 regime(731 kB) 

Open discussion (20 min)

14:50–16:30
Break out group discussions

Question 1: What are the main gaps and needs in the delivery of capacity-building activities which require immediate attention by actors providing capacity-building under and outside the Convention?

Question 2: How is coherence and coordination in the delivery of capacity-building activities ensured so that developing country Parties can plan, develop and implement adaptation, mitigation and technology development and transfer actions?

Question 3: How can institutional arrangements for capacity-building address the gaps and needs identified in Session 1 and Question 1?

 100 min

► Break-out group 1 
Discussion leader 1:  Ms. Penda Kante (Senegal)
Rapporteur 1:  Mr. Andrew Rakestraw (United States)

► Break-out group 2
Discussion leader 2:  Mr. Makoto Kato (Japan)
Rapporteur 2:  Representative of developing country (TBC)

16:30–16:45 

 COFFEE  BREAK

 15 min

 

16:45–17:30
Reporting back from breakout groups

 

 45 min

► Reporting by Rapporteurs
► Questions and answers

17:30–17:45
Synthesis 

 

  15 min

► Final plenary

17:45–18:00
Concluding Session

Workshop facilitators to outline key messages from the workshop and next steps 

 15 min 

Mr. Bubu Jallow (The Gambia) and
Mr. Kunihiko Shimada (Japan)
Workshop  facilitators

 

UNFCCC Webinar on Enhancing Capacity Building 


Friday, 28 August 2015
First run: 10:00 - 11:00 CEST (Germany Time)
Second run: 15:00 - 16:00 CEST (Germany Time)


The webinar is aimed at generating ideas among relevant stakeholders on the content and process for the planned workshop on Potential Ways to Enhance Capacity Building Activities by exchanging views on the elements of capacity-building.

Participants will be able to engage in the discussion when the facilitators, with the support of the secretariat, open the virtual floor for interventions.

Co-facilitators
Mr. Matti Nummelin (Finland)
Mr. Richard Muyungi (Tanzania)

Documents
Concept note (275 kB)
Presentation slides (584 kB)

RecordingsNEW!
Video recording of the morning session
Video recording of the afternoon session

Language:

English